MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO® ROBOTIC ARM - MICS; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. 3.0 RIO® ROBOTIC ARM - MICS; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209999
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Surgeon expressed that the previous medical done on the patients left side on (b)(6) was difficult and there seemed to be something wrong with the registration.After looking into the case which was on the robot still, it was clear that although it was stated to be a left leg on the robot it was actually the right side was segmented and was used for the left leg operation.Therefore actually the right lateral scan was used for the left medial operation.The right lateral segmented bone was used to cut the left medial bone.Therefore cutting and positioning of the implant likely not ideal.
 
Event or Problem Description
Surgeon expressed that the previous medical done on the patients left side on the (b)(6) was difficult and there seemed to be something wrong with the registration.After looking into the case which was on the robot still, it was clear that although it was stated to be a left leg on the robot it was actually the right side was segmented and was used for the left leg operation.Therefore actually the right lateral scan was used for the left medial operation.The right lateral segmented bone was used to cut the left medial bone.Therefore cutting and positioning of the implant likely not ideal.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections based on the results of investigation.An event regarding planning a pka with the wrong op-side scan involving 3.0 rio robotic arm - mics, catalog: 209999 was reported.A review of the dhr associated with rio 479 found quality inspection procedures successfully passed.Based on the device identification (pn 209999) the complaint databases were reviewed from 2011 to present for similar reported events regarding planning the wrong op-side for pka.There were no other reported event for the listed catalog number.It was confirmed by review of the scans provided by the mps that the mps selected the incorrect op-side ct scans to plan the case.The mps planned the left side pka case with the right side ct scans.The partial knee user guide (pn 206388 rev03) was reviewed for guidance on ct scan selection.Guidance can be found on page 32.

Brand Name
3.0 RIO® ROBOTIC ARM - MICS
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7635442
Report Number3005985723-2018-00384
Device Sequence Number11151775
Product Code OLO
UDI-Device Identifier00848486000578
UDI-Public00848486000578
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K170584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;